Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 91, NWS Pittsburgh, PA

June 2, 2000Marshall County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 4:53 PM EDT for Marshall County, West Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 4:53 PM EDT (20:53 UTC)
Expired
Jun 2, 2000, 5:30 PM EDT
In force
37 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Marshall County, WV

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 022054
SVRPIT
WVC051-022130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN WEST VIRGINIA

* UNTIL 530 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CAMERON...OR ABOUT 9   
MILES NORTHEAST OF NEW MARTINSVILLE...MOVING SOUTHEAST AT 40 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  CAMERON

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:05 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 2, 3:05 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 PM EDT FRI JUN 2 2000

RADAR SHOWS PREFRONTAL SQUALL LINE MOVING SOUTHEAST AT 25 KNOTS
THROUGH THE OHIO HEADWATERS LATE THIS AFTERNOON. THE STORMS SHOULD
BE EXITING THE SOUTHERNMOST COUNTIES IN THE SEVERE THUNDERSTORM
WATCH BY THE 6-7 PM EXPIRATION TIME. COLD FRONT WILL MOVE THROUGH
LATER THIS EVENING WITH DRIER AIR BEHIND IT. THE ONLY LINGERING
CHANCE OF THUNDERSTORMS THIS EVENING WILL BE IN NORTHERN WEST
VIRGINIA AND WESTERN MARYLAND.

SATURDAY LOOKS NICE AND SUNNY. THE NEXT SHORT WAVE TROUGH FROM THE
WEST WILL BEGIN TO SPREAD CLOUDS ACROSS THE OHIO HEADWATERS SUNDAY
WITH THE FIRST CHANCE OF RAIN SUNDAY NIGHT. THE BULK OF THE RAIN
WILL BE MONDAY WITH THE LOW CENTER PASSAGE. SHOWERS MAY LINGER INTO
TUESDAY. WEDNESDAY...PARTLY CLOUDY. GUIDANCE TEMPERATURES LOOKED
REASONABLE.

.PBZ
.SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT
FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069.

PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM
EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.

In the hours before

Local storm report, Jun 2, 3:26 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
326 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    COLUMBIANA                OH   WIND DAMAGE
06/02/00   COLUMBIANA                     TREES DOWN

N
Local storm report, Jun 2, 3:44 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
344 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0324 PM    NEW BRIGHTON              PA   WIND DAMAGE
06/02/00   BEAVER                         TREE DOWN

N
Local storm report, Jun 2, 3:57 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
357 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    DRESDEN                   OH   WIND DAMAGE
06/02/00   MUSKINGUM                      TREES DOWN

0345 PM    JEWETT                    OH   WIND DAMAGE
06/02/00   HARRISON                       TREE DOWN

0355 PM    WEST VIEW                 PA   .75 INCH HAIL
06/02/00   ALLEGHENY

N
Local storm report, Jun 2, 4:06 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
406 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    EVANS CITY                PA   WIND DAMAGE
06/02/00   BUTLER                         TREES DOWN

0357 PM    ALLISON PARK              PA   .5 INCH HAIL
06/02/00   ALLEGHENY

0402 PM    IMPERIAL                  PA   .75 INCH HAIL
06/02/00   ALLEGHENY

0402 PM    FROSTBURG                 PA   .75 INCH HAIL
06/02/00   JEFFERSON

N
Local storm report, Jun 2, 4:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
423 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    CAMBRIDGE                 OH   WIND DAMAGE
06/02/00   GUERNSEY                       BILLBOARD DOWN

0415 PM    FORD CITY                 PA   WIND DAMAGE
06/02/00   ARMSTRONG                      TREES DOWN

0415 PM    SAXONBURG                 PA   WIND DAMAGE
06/02/00   BUTLER                         TREE DOWN

N
Local storm report, Jun 2, 4:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
431 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    WELLSBURG                 WV   WIND DAMAGE
06/02/00   BROOKE                         TREES DOWN

0425 PM    PENN HILLS                PA   .88 INCH HAIL
06/02/00   ALLEGHENY

0430 PM    BELMONT                   OH   1 INCH HAIL
06/02/00   BELMONT

0432 PM    INDIANA                   PA   WIND DAMAGE
06/02/00   INDIANA                        TREES DOWN ACROSS COUNTY

N

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:11 PM EDTSevere Thunderstorm WarningPBZBrooke29 min
Jun 2, 5:32 PM EDTSevere Thunderstorm WarningPBZWetzel48 min
Jun 2, 7:13 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker57 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.